Common "Allergen" queries answered by top doctors | iCliniq

Allergen

Any substance that produces an abnormal and severe immune response in the body is called an allergen. The body responds to allergens, even if they are harmless, as foreign bodies and try to fight them off. Dust mite, pollen, pet dander, peanuts, seafood, and shellfish are the most common allergens.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

How to identify the cause behind skin allergy in my child?

Query: Hi doctor, My daughter was born six months ago with a weight of six pounds. Her current weight is approximately ten pounds now. From 3rd month of her age, she has got skin problem. We started formula feeding along with breastfeeding at that time. She got skin redness and some sort of problem in her ...  Read Full »


Dr. Nagasirisha Naredla

Answer: Hello, Welcome to icliniq.com. I have seen the images (attachment removed to protect patient identity). By what you are telling it is looking like allergic skin disorder. This can be due to anything being applied on her skin, sometimes due to cow's milk allergy, etc. Does your child have fever or ...  Read Full »

My itching persists despite taking medications. Please help.

Query: Hello doctor,For two months, I have been itching in different parts of my body. But, I had the medicines from two weeks back only. My lab test results under serology include an IgE at 527.62 kU/L. I have been on these medicines for two weeks, Animus-L one in the night and Softin one in the morning. ...  Read Full »


Dr. Shyam Kalyan. N

Answer: Hello, Welcome to icliniq.com. You seem to have severely elevated IgE levels which are pointing towards atopy or an allergy. There must have been some offending agents that have caused this reaction. We must find out what has caused the allergy in you. This can be achieved by comprehensive allergy...  Read Full »

Why does my eyes become yellow and red stained after using Visine for allergy?

Query: Hello doctor, I had a pink eye. An allergy specialist advised me medications, and my eyes improved a lot. But I used Visine for a year every day, and that made my eyes addicted to that, and every time they became more red now. My allergy is controlled, but my eyes are not white, again they are like ...  Read Full »


Dr. Manjunath Natarajan

Answer: Hello, Welcome to icliniq.com. I understand your concerns and have gone through your photo attachments (attachment removed to protect patient identity). The brown patches are suggestive of benign melanosis, and the red lines are blood vessels. The blood vessels can reduce in size and number when V...  Read Full »

I am experiencing pigmentation in my private parts. What is it?

Query: Hello doctor,I have been experiencing some pigmentation in my private area. They consist of scattered hypopigmented macules and one patch as well. All of them are located in the private area, but the pigmentations are not uniform. One is on the glans, others are on the shaft, and there is one patch ...  Read Full »


Dr. Sandhya Narayanan Kutty

Answer: Hello,Welcome to icliniq.com.I have reviewed the details and the image (attachments removed to protect the patient's identity) provided by your end, and I understand your concern. The issue you are experiencing is most likely lichen sclerosis. These are white patches that may be slightly thicker and...  Read Full »

I am worried about my 47-month-old son getting rashes after 20 days of drinking a brand's drink for children in mixed fruit flavor. Its been 10 days since he has got rashes. Please help.

Query: Hello doctor, My 47-month-old son has been taking a brand's drink for children in mixed fruit flavor for 20 days now. Since 10 days he got rashes all over his body. There has been no change in diet otherwise. Thank you.  Read Full »


Dr. Arun Kiran Malhotra

Answer: Hello, Welcome to icliniq.com. I read your query and understand your concern. There could be many causes of rash and many foods or drinks can be responsible for it. What is the nature of rash and areas involved and are there hives? You may try by stopping the drink for two to three days and sear...  Read Full »

Please suggest treatment for tree needle allergy?

Query: Hi doctor, A chinese fir tree needle stuck in my arm. It caused a red bump or rash on my arm. The infected area has spread and has grown. It is itchy and burning. I am taking Epipen injection for my mushroom allergy. I had two Benadryl tablets and Hydrocortisone for the rashes. Please help me.  Read Full »


Dr. Geetha Priyadarsini Kamminana

Answer: Hello, Welcome to icliniq.com. I have gone through the details quoted. With the history of your being allergic to mushrooms, there is every possibility for you to have an allergic response to other environmental allergens. Did you ever have contact dermatitis to any objects like a watch or ...  Read Full »

I came in contact with poison oak. Please help.

Query: Hi doctor, I disk golf in an area where a decent amount of poison oak is present. I would like to know how fast urushiol binds to skin, and once it does, is there any possibility to spread?I use an electronic cigarette which requires me to handle cotton that I feed into the atomizer. My doubt is if ...  Read Full »


Dr. Sudhir Kumar. N

Answer: Hello, Welcome to icliniq.com. I have read your query. Poison oak causes allergic contact dermatitis (ACD) and is the most common cause of ACD than all the other causes combined. The allergen which causes ACD is usually present within the sap named Urushiol, and it will be mainly present in the leav...  Read Full »

What could cause recurrent mucus in the throat that does not respond to treatment?

Query: Hello doctor, I am having recurring mucus in my throat for years, that does not respond to treatment. I have to get it cleared with an external device. Secondly, I rarely gain weight but I tend to lose it fast. What could be the causes of two of my problems? Thanks.  Read Full »


Dr. Manisha Raghunath Auradkar

Answer: Hello, Welcome to icliniq.com. I can understand your concern. Recurrent mucus in the throat can be due to an infection or an allergy. In your case, it is likely to be associated with an allergy. Avoiding the allergens would improve the condition and would help in the treatment also. I further sugges...  Read Full »

What is the treatment for cold and nasal congestion in a 4-year-old kid?

Query: Hello doctor, A 4-year-old kid of weight 33 lbs is having a general cold for almost three months. Sometimes cough, and nasal congestion. Otherwise, he is fine. He has no fever or weakness.  Read Full »


Dr. Payas Joshi

Answer: Hello, Welcome to icliniq.com. I understand your concern for your child. As you told me, this is happening for long. And there is no fever, it seems to be some allergic condition. Are you still bottle feeding the kid? Is there any difficulty in breathing? Any sounds or snoring while breathing or ...  Read Full »

What ointment can I use for quick relief of itchy bumps?

Query: Hi doctor, I have this skin reaction for around a month now. They are itchy, red and tiny bumps. My doctor gave my Zatamil ointment to use but after that ointment I feel it as spreading. Is there any other ointment that can help to get rid of it quickly?  Read Full »


Dr. Muhammad Majid Hanif

Answer: Hi, Welcome to icliniq.com. I feel sorry for this situation. The most important aspect that I am interested in is how did you get this rash (attachment removed to protect patient identity)? Is it due to food allergy or medication induced or chemical allergy or plant or insect contact, etc? To addre...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.